MAUDE Adverse Event Report: ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-4502
Health Effect - Clinical Code No Information (3190)
Date of Event 03/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions for the same patient event the other is 1220246-2017-00143 ((b)(4)).The device was requested for evaluation but was discarded therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a meniscal repair procedure, the surgeon was attempting to use a speed cinch w/ 2 peek implants.The first speed cinch (lot: 10048688, line (b)(4)) snapped at the tip upon insertion into the meniscus for the first time.The speed cinch tip was hanging on by a thread when the device was retracted from the knee.A second speed cinch of the same lot (lot: 10048688, line (b)(4)) was opened and used and again, upon insertion into the meniscus to insert and seat the first implant, the tip snapped and was barely hanging on.The speed cinch was discarded and a third speed cinch of the same lot (lot: 10048688, line (b)(4)) was opened and again, broke on insertion leaving the tip hanging.The speed cinch was discarded and a fourth speed cinch, this time of a different lot (10048684, line (b)(4)), was opened and the surgeon was able to successfully seat the first implant however, when the surgeon went to fire the second implant, the implant did not deploy correctly and pulled right out of the meniscus.The surgeon cut the suture and tied the implant, leaving it in the meniscus.A fifth speed cinch of the same lot (10048684, line (b)(4)) was opened and used and again, the first implant was seated without incident but, as the surgeon fired the second implant, the implant, again deployed incorrectly and pulled right out.Again, the surgeon cut the suture and left the first implant seated in the meniscus.A sixth speed cinch of a different lot (lot: 10056166, line (b)(4)) was opened and the first implant deployed and seated fine however, when the surgeon went to fire the second implant, the trigger jammed and the second implant would not deploy.The surgeon cut the suture, tied a knot and left the first implant in the meniscus.A seventh speed cinch of a different lot (lot: 10055482, line (b)(4)) was opened and the trigger on this speed cinch was jammed and no implants ever deployed.The surgeon toggled between both implants and tried again to deploy but the trigger was jammed and would not pull.After seven speed cinches were used, the surgeon switched to a another manufacturer's device and the case was completed.All seven devices were discarded.A total of three implants were left in the meniscus of the patient.

Brand Name
SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6520043
Report Number1220246-2017-00144
Device Sequence Number788944
Product Code GAT
UDI-Device Identifier00888867102675
UDI-Public00888867102675
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Catalogue NumberAR-4502
Device Lot Number10056166
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2017
Initial Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-4502 SPEED CINCH LOT 10048684; AR-4502 SPEED CINCH LOT 10055482
Outcome Attributed to Adverse Event Other;